Vermont, 2010

Flash Flood in Vermont, January 25, 2010

January 25, 2010 · NWS ALY · 1 event in 1 county or zone

The combination of strong low pressure, a slow moving cold front, warm temperatures and deep moisture produced a period of heavy rainfall Monday, January 25th across southern Vermont. In addition, the warm temperatures caused some melting of the snow pack, adding to the runoff.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The combination of strong low pressure, a slow moving cold front, warm temperatures and deep moisture produced a period of heavy rainfall Monday, January 25th across southern Vermont. In addition, the warm temperatures caused some melting of the snow pack, adding to the runoff. Widespread flash flooding occurred as the heavy rain fell on frozen ground. One and a half to 2 1/2 inches of rain were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 25, 12:51 PM EST, 17 minutes earlier.

Area forecast discussion, Jan 25, 12:51 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EST MON JAN 25 2010

.SYNOPSIS...
A DEEP LOW PRESSURE WILL MOVE ACROSS EASTERN CANADA AND DRAG A COLD
FRONT ACROSS THE REGION THIS AFTERNOON. THIS SYSTEM WILL BRING RAIN...HEAVY
AT TIMES AND POSSIBLY A RUMBLE OF THUNDER SOUTH OF ALBANY. COOLER
AIR WILL FILTER IN BEHIND THE FRONT COME TUESDAY AND
WEDNESDAY...WITH MUCH COLDER AIR TO ARRIVE BY THE END OF THE
WORKWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER UPDATE TO EXPAND THE WIND ADVISORY TO THE ENTIRE FORECAST
AREA. A GUST TO 54 KTS OCCURRED IN THE LOWER HUDSON VALLEY AT
KHPN. A NARROW CONVECTIVE LINE /NO LTG/ IS MOVING ACROSS THE SRN
ADIRONDACKS...AND THE MOHAWK RIVER VALLEY. THIS MAY PRODUCE SOME
GUSTS IN THE 45-55 MPH RANGE...EVEN IN THE VALLEYS LOCATIONS. PCPN
HAS FINALLY FILLED IN AHEAD OF THE OCCLUDED FRONT...WHERE THE
MSAS DATA SHOWS A WEAK SFC WAVE MAY HAVE DEVELOPED OVER NE PA/SRN
NY WITHT THE TRIPLE POINT. PORTIONS OF THE CATSKILLS HAVE HAD 2-3"
OF RAINFALL. THE DOWNSLOPING SOUTHEAST/EASTERLY WINDS OFF THE GREENS
AND BERKS HAVE SUPPRESSED THE RAIN TALLIES IN THE CAPITAL
DISTRICT...UPPER HUDSON REGION...AND MOHAWK VALLEY QUITE A BIT.
STILL EXPECTING SOME RAINFALL TALLIES AROUND AN INCH OR SO IN THE
VALLEYS.

PEAK WINDS GUSTS TO FAR OF 54 MPH AT KDDH. HAVE BUMPED TEMPS UP A
FEW DEGREES BASED ON OBSERVATIONS. LOT/S OF HYDRO ISSUES ARISING.
SEE THE FFW/FLS/FLW STATEMENTS.

     PREVIOUS NEAR TERM...
WE ARE UPDATING THE FORECAST TO EXPAND THE WIND
ADVISORY TO INCLUDE ERN DUTCHESS AND LITCHFIELD COUNTIES. THIS IS
DUE TO EXTENSIVE COLLAB WITH OKX. A GUST TO 40 MPH WAS REPORTED AT
KSWF. THE RAINFALL HAS BEEN INCREASING FOR THE MID HUDSON VALLEY
AND LITCHFIELD HILLS...WHICH MAY INHIBIT BETTER MOMENTUM
TRANSFER...HOWEVER A FEW GUSTS TO 45-50 MPH MAY BE POSSIBLE FOR
THE HIGHER TERRAIN BTWN 1000-1500 FT. THE ADVISORY WILL RUN TO 6
PM.

ELSEWHERE...DOWNSLOPING HAS REALLY LESSENED THE PCPN OVER THE
MOHAWK RIVER VALLEY...AND CAPITAL REGION...AS WELL AS WEST OF THE
GREEN MTNS. WE WILL HAVE TO SEE IF THE PCPN ECHOES INCREASE OVER
THE NEXT FEW HOURS. THE HEAVIEST RAINFALL CONTINUES TO BE ALONG
THE SPINE OF THE ERN CATSKILLS.

PREVIOUS NEAR TERM AT 600 AM...THE WARM FRONT HAS ALREADY MADE IT
TO JUST NORTH OF ALBANY. OUR TEMPERATURE HAS JUMPED TO 50
DEGREES...WELL INTO THE 50S SOUTH. POUGHKEEPSIE MIGHT TAKE A RUN A
60. THEY ARE ALREADY NEAR THEIR RECORD HIGH TEMPERATURE FOR THE
DATE. TEMPERATURES ARE STILL IN THE 30S IN THE SHELTERED VALLEYS
NORTH AND EAST OF ALBANY...WHILE 40S ARE COMMON IN THE DACKS. HAD
SOME REPORTS OF ICING (FOR THE OVERNIGHT) ACROSS MAINLY WASHINGTON
COUNTY. AS THE WARM FRONT SLOWLY LIFTS NORTH...TEMPERATURES WILL
BOUNCE UP INTO THE 40S IN THESE AREAS LATER THIS MORNING.

PATCHES OF RAIN WILL CONTINUE TO EVOLVE INTO A STEADIER RAIN.
HEAVIER RAIN NOW TO OUR WEST...AND IN FACT...THE COLD FRONT IS
EVIDENT ON BGM/S RADAR OVER WEST CENTRAL NEW YORK...SLOWLY MOVING
EAST. AS THE FRONT NEARS...THE RAIN WILL PICK UP IN
INTENSITY...ESPECIALLY RIGHT AHEAD OF THE FRONT MIDDAY.

WINDS ARE ALSO INCREASING WITH BENNINGTON GUSTING TO OVER 40 MPH NOW
AND EVEN ALBANY UP TO 20 MPH. WIND ADVISORIES ARE IN
EFFECT...STARTING THIS HOUR.

UPGRADED THE GRIDS...BUT FOR NOW...SAW REASON TO UPDATE THE ZONES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THANKS TO SURROUNDING OFFICES FOR COLLABORATION

COOLER AIR WILL CONTINUE TO TRICKLE IN TONIGHT AS H850 TEMPERATURES
COOL TO ABOUT -8C OR SO BY DAYBREAK. THE FLOW WILL BE WSW (AS
OPPOSED TO NW) SO THIS WILL MODIFY THE COOL DOWN A BIT. WHILE THE
COLD FRONT WILL HAVE SLIP BY...THE UPPER AIR LOW ASSOCIATED WITH THE
STORM WILL ACTUALLY STILL BE TO OUR WEST...PRODUCING A CYCLONICALLY
FLOW AND KEEPING A FAIR AMOUNT OF CLOUDS IN THE REGION. THE AIR WILL
BE COLD ENOUGH TO TRIGGER A LAKE RESPONSE OFF ONTARIO TO PRODUCE
LAKE ENHANCED SNOW SHOWERS ACROSS THE UPSLOPE OF MAINLY THE
ADIRONDACKS...BUT TO A LESSER EXTEND THE SOUTHERN GREENS AND EVEN
CATSKILLS. THE VALLEY AREAS WILL SEE SCATTERED OR ISOLATED VERY
LIGHT SHOWERS OF SNOW OR RAIN. LITTLE OR NO SNOW ACCUMULATIONS IS
EXPECTED TONIGHT AS TEMPERATURES JUST BARELY DROP TO FREEZING IN
VALLEY LOCATIONS...20S HIGHER TERRAIN.

THE ACTUAL UPPER AIR LOW PASSED TO OUR NORTH TUESDAY KEEPING CLOUDS
AND ISOLATED/SCATTERED RAIN/SNOW SHOWERS AROUND...MAINLY ACROSS THE
DACKS. TEMPERATURES...WHILE COOLER TODAY...WILL STILL BE RUNNING
ABOVE NORMAL...TOPPING OUT NEAR 40 IN THE HUDSON VALLEY...30S
ELSEWHERE.

ONCE THE UPPER AIR LOW DEPARTS...THE FLOW WILL BECOME NW BRING
PERHAPS A SECONDARY WEAK COLD FRONT/TROUGH ACROSS THE REGION BY LATE
TUESDAY OR TUESDAY EVENING. SNOW SHOWERS COULD ACCOMPANY THIS FRONT
DOWN THE MOHAWK VALLEY. THE AIR BEHIND THIS FRONT WILL COOL DOWN TO
ABOUT -12C BY WEDNESDAY. THIS COLDER WILL PRODUCE A LITTLE MORE
FAVORABLE LAKE EFFECT OFF LAKE ONTARIO ACROSS OUR DACKS WHICH COULD
PICK UP A FEW INCHES OF SNOW IN A FEW SPOTS.

BY WEDNESDAY TEMPERATURES LOOK TO RETURN TO SEASONABLE LEVELS. HAVE
ACTUALLY UNDERCUT BOTH THE MET BY COUPLE OF DEGREES AND THE MAV BY A
LARGE AMOUNT. THESE TRANSLATES TO HIGH TEMPERATURES IN THE 20S
ACROSS HIGHER ELEVATIONS...30S IN THE VALLEYS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A CLIPPER LIKE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH AND
THEN MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. HAVE
FORECAST POPS OF 15 TO 45 PERCENT FOR WEDNESDAY NIGHT ACROSS THE
REGION AND 30 TO 65 PERCENT ON THURSDAY AS THE FRONT MOVES THROUGH.
HIGHEST POPS FOR BOTH PERIODS WILL BE OVER THE NORTHWEST. AFTER THE
FRONT MOVES THROUGH THURSDAY AFTERNOON...COLD ARCTIC AIR WILL POUR
INTO THE REGION THURSDAY NIGHT AND FRIDAY WITH 850 MB TEMPS DROPPING
TO AS LOW AS MINUS 20 TO MINUS 25 DEG CELSIUS BY FRIDAY MORNING.

SURFACE TEMPS WILL REMAIN RELATIVELY MILD AHEAD OF THE FRONT WITH
LOWS WEDNESDAY NIGHT IN THE MID TEENS TO MID 20S...AND THE HIGHS
THURSDAY IN THE UPPER 20S AND 30S. LOWS THURSDAY NIGHT WILL BE IN
THE SINGLE NUMBERS TO MID TEENS...AND THE HIGHS FRIDAY ONLY IN THE
TEENS TO MID 20S. THE CHANCE OF SNOW SHOWERS WILL CONTINUE ACROSS
THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY AS A UPPER LEVEL TROF
CROSSES THE REGION ON FRIDAY...AND ALSO DUE TO SOME LAKE ENHANCEMENT.

MAINLY FAIR BUT COLD WEATHER IS EXPECTED FOR THE WEEKEND...BUT WITH
A COUPLE OF FLIES IN THE OINTMENT. A SURFACE LOW WILL FORM ALONG THE
FRONTAL BOUNDARY TO OUR SOUTH ON FRIDAY. THE GFS KEEPS THE LOW AND
ANY PCPN WELL TO OUR SOUTH DURING THE WEEKEND. THE ECMWF DOES BRING
SOME MEASURABLE PCPN INTO THE SOUTHERN PART OF THE FORECAST AREA.
IN ADDITION...ANOTHER UPPER LEVEL TROF AND SURFACE FRONT WILL DROP
SOUTHEAST OUT OF CANADA AND APPROACH THE REGION ON SUNDAY. THE FRONT
WILL BRING A REINFORCING SHOT OF COLD AIR TO THE REGION SUNDAY NIGHT
INTO EARLY NEXT WEEK. HAVE KEPT MOST OF THE REGION MAINLY DRY FOR
THE WEEKEND. THE EXCEPTIONS ARE SLIGHT OR LOW CHANCE POPS ACROSS THE
SOUTH DUE TO THE SOUTHERN SYSTEM...AND SLIGHT TO LOW CHANCE POPS ON
SUNDAY OVER THE NORTHWEST PART OF THE FORECAST AREA AS THE SYSTEM
APPROACHES FROM THE NORTHWEST.

IT WILL REMAIN COLD THROUGH THE WEEKEND...LOWS FRIDAY NIGHT WILL BE
10 BELOW ZERO TO 10 ABOVE...HIGHS SATURDAY IN THE MID TEENS TO THE
20S...LOWS SATURDAY NIGHT ZERO TO 15 ABOVE...AND THE HIGHS SUNDAY IN
THE UPPER TEENS TO NEAR 30.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS SOUTHERN
QUEBEC THIS AFTERNOON. AN OCCLUDED FRONT ASSOCIATED WITH THIS LOW WILL
SWEEP EAST ACROSS OUR REGION IN THE LATE AFTERNOON AND EARLY EVENING.

LOW LEVEL WIND SHEAR WILL CONTINUE ACROSS THE HUDSON RIVER VALLEY
TERMINALS UNTIL 21Z...AS AN INTENSE LOW LEVEL JET OF 45-60KTS AT
2.5 KFT AGL MOVES ACROSS THE REGION. THE WINDS WILL BEGIN TO
SUBSIDE TOWARDS 00Z.

MVFR/IFR CIGS AND VSBYS WILL CONTINUE AT KGFL/KALB/KPOU IN THE
MODERATE TO HVY RAINFALL UNTIL 22Z. CONDITIONS WILL RISE TO HIGH
MVFR/IFR LEVELS THEREAFTER WITH THE OCCLUDED FRONT MOVING THROUGH.

AFTER 00Z...CIGS WILL CONTINUE TO RISE TO VFR LEVELS WITH MID
LEVEL CLOUDS LINGERING.

WINDS WILL BE MAINLY FROM THE S/SE WITH SUSTAINED WINDS OF 12-20 KT...WITH
SOME GUSTS OF 30-40 KT POSSIBLE. THE WINDS WILL SHIFT TO S/SW TOWARDS
00Z AT 5-10 KTS. THEY WILL BECOME LIGHT AND VARIABLE AFTER
MIDNIGHT. THEY WILL INCREASE FROM THE SW AT 5-10 KTS AFTER
12Z/TUE.

OUTLOOK...
TUE...MAINLY VFR...CHC -SHSN NORTH AND WEST OF KALB.
WED...VFR...NO SIG WX.
THU-SAT...MVFR/VFR...CHC -SHSN.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVIER RAINFALL IS IN THE
PROCESS OF MOVING INTO OUR WESTERN AREA AND WILL OVERSPREAD THE
ENTIRE REGION AFTER DAWN. WE ARE STILL EXPECTING THE POTENTIAL FOR
FLASH FLOODING...WIDESPREAD MINOR TO PERHAPS MODERATE RIVER
FLOODING...AREAL AND BASEMENT FLOODING...AS WELL AS ICE JAM FLOODING
ON SMALLER RIVERS AND STREAMS. PLEASE REFER TO THE UPDATED ALBFFAALY
FOR DETAILS.

HEAVY RAINFALL FALLING IN A COMPRESSED TIME FRAME OF 6-12 HOURS
DURING THE DAY COMBINED WITH FROZEN GROUND...WILL CAUSE RAPID RUNOFF
RESULTING IN POSSIBLE FLASH FLOODING. THE EVENT WILL LIKELY
TRANSITION INTO SIGNIFICANT WIDESPREAD MINOR TO PERHAPS MODERATE
RIVER FLOODING...AS RUNOFF CONTINUES AND SNOW MELT IN THE MOUNTAINS
OCCURS.

A STRENGTHENING SOUTHERLY FLOW WILL TRANSPORT ABUNDANT MOISTURE AND
WARM AIR NORTHWARD INTO OUR REGION. TEMPERATURES ARE EXPECTED TO
RISE INTO THE 40S NORTH...AND 50S FROM THE CAPITAL REGION ON SOUTH.

TOTAL RAINFALL AMOUNTS THROUGH TODAY ARE EXPECTED TO BE AROUND 1 TO
2.5 INCHES ACROSS MOST OF THE AREA...WITH ISOLATED AMOUNTS AROUND 3
INCHES...ESPECIALLY IF ANY THUNDERSTORMS ENSUE.  THE HEAVIEST
AMOUNTS ACROSS ARE STILL FAVORED ACROSS UPSLOPE LOCATIONS OF THE
SOUTHEAST CATSKILLS AND SOUTHERN ADIRONDACKS. RAINFALL WILL TAPER
OFF BY MONDAY EVENING...ALTHOUGH RIVER FLOODING COULD CONTINUE WELL
PAST THEN.

COLDER AIR WILL GRADUALLY FILTER IN DURING THE MIDDLE OF THE
WEEK...WITH MAINLY DRY CONDITIONS EXCEPT SNOW SHOWERS WEST OF ALBANY.

OR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...HWJIV/WASULA
NEAR TERM...HWJIV/WASULA
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...WASULA/GJM
HYDROLOGY...GJM
Hazardous weather outlook, Jan 25, 11:51 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1151 AM EST MON JAN 25 2010

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1151 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF ONE
INCH OR GREATER...ANY FLOODING...OR REPORTS OF WIND DAMAGE OR
WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE VIA THE
SEVERE WEATHER REPORT FORM ON THE INTERNET...OR THE TELEPHONE.

TAW

In the hours before

Local storm report, Jan 25, 12:50 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1250 PM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      MANHEIM CENTER          43.05N 74.79W
01/25/2010                   HERKIMER           NY   EMERGENCY MNGR

            FLOODED ROADS IN THE TOWN. REPORTS OF BASEMENT FLOODING.

&&

BGM
Local storm report, Jan 25, 1:05 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     NON-TSTM WND GST BENNINGTON              42.87N 73.19W
01/25/2010  M58 MPH          BENNINGTON         VT   ASOS

            MEASURED AT AIRPORT.

&&

BGM

The radar

The Albany radar (KENX), 133 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Windham

When
January 25, 1:08 PM EST to 7:15 PM EST
Where
Windham County, 0.15 mi WNW of Putney Station to 0.21 mi WSW of Putney Station
Cause
Heavy Rain / Snow Melt
Reported by
Amateur Radio
Coordinates
42.971, -72.523

Old Route 5 in Putney was reported closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209765.